February  2007, 1(1): 131-149. doi: 10.3934/amc.2007.1.131

Codes in spherical caps

1. 

Dept. of ECE and Institute for Systems Research, University of Maryland, College Park, MD 20742, United States

2. 

Institute for Math. Study of Complex Systems, Moscow State University, Moscow, Russian Federation

Received  June 2006 Revised  August 2006 Published  January 2007

We consider bounds on codes in spherical caps and related problems in geometry and coding theory. An extension of the Delsarte method is presented that relates upper bounds on the size of spherical codes to upper bounds on codes in caps. Several new upper bounds on codes in caps are derived. Applications of these bounds to estimates of the kissing numbers and one-sided kissing numbers are considered.
   It is proved that the maximum size of codes in spherical caps for large dimensions is determined by the maximum size of spherical codes, so these problems are asymptotically equivalent.
Citation: Alexander Barg, Oleg R. Musin. Codes in spherical caps. Advances in Mathematics of Communications, 2007, 1 (1) : 131-149. doi: 10.3934/amc.2007.1.131
[1]

C. Bandle, Y. Kabeya, Hirokazu Ninomiya. Imperfect bifurcations in nonlinear elliptic equations on spherical caps. Communications on Pure and Applied Analysis, 2010, 9 (5) : 1189-1208. doi: 10.3934/cpaa.2010.9.1189

[2]

Susanna V. Haziot. On the spherical geopotential approximation for Saturn. Communications on Pure and Applied Analysis, 2022, 21 (7) : 2327-2336. doi: 10.3934/cpaa.2022035

[3]

Olof Heden, Martin Hessler. On linear equivalence and Phelps codes. Addendum. Advances in Mathematics of Communications, 2011, 5 (3) : 543-546. doi: 10.3934/amc.2011.5.543

[4]

Mason A. Porter, Richard L. Liboff. The radially vibrating spherical quantum billiard. Conference Publications, 2001, 2001 (Special) : 310-318. doi: 10.3934/proc.2001.2001.310

[5]

Aravind Asok, James Parson. Equivariant sheaves on some spherical varieties. Electronic Research Announcements, 2011, 18: 119-130. doi: 10.3934/era.2011.18.119

[6]

Robert Schippa. Sharp Strichartz estimates in spherical coordinates. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2047-2051. doi: 10.3934/cpaa.2017100

[7]

Linh V. Nguyen. Spherical mean transform: A PDE approach. Inverse Problems and Imaging, 2013, 7 (1) : 243-252. doi: 10.3934/ipi.2013.7.243

[8]

Shaobo Lin, Xingping Sun, Zongben Xu. Discretizing spherical integrals and its applications. Conference Publications, 2013, 2013 (special) : 499-514. doi: 10.3934/proc.2013.2013.499

[9]

Mark Agranovsky, David Finch, Peter Kuchment. Range conditions for a spherical mean transform. Inverse Problems and Imaging, 2009, 3 (3) : 373-382. doi: 10.3934/ipi.2009.3.373

[10]

Peter Boyvalenkov, Maya Stoyanova. New nonexistence results for spherical designs. Advances in Mathematics of Communications, 2013, 7 (3) : 279-292. doi: 10.3934/amc.2013.7.279

[11]

Jan Haskovec, Nader Masmoudi, Christian Schmeiser, Mohamed Lazhar Tayeb. The Spherical Harmonics Expansion model coupled to the Poisson equation. Kinetic and Related Models, 2011, 4 (4) : 1063-1079. doi: 10.3934/krm.2011.4.1063

[12]

François Alouges, Sylvain Faure, Jutta Steiner. The vortex core structure inside spherical ferromagnetic particles. Discrete and Continuous Dynamical Systems, 2010, 27 (4) : 1259-1282. doi: 10.3934/dcds.2010.27.1259

[13]

Marcin Bugdoł, Tadeusz Nadzieja. A nonlocal problem describing spherical system of stars. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2417-2423. doi: 10.3934/dcdsb.2014.19.2417

[14]

Fabrice Baudoin, Camille Tardif. Hypocoercive estimates on foliations and velocity spherical Brownian motion. Kinetic and Related Models, 2018, 11 (1) : 1-23. doi: 10.3934/krm.2018001

[15]

Milo Viviani. An algebraic approach to the spontaneous formation of spherical jets. Journal of Computational Dynamics, 2022, 9 (2) : 279-298. doi: 10.3934/jcd.2021028

[16]

Thaís Jordão, Xingping Sun. General types of spherical mean operators and $K$-functionals of fractional orders. Communications on Pure and Applied Analysis, 2015, 14 (3) : 743-757. doi: 10.3934/cpaa.2015.14.743

[17]

Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure and Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261

[18]

Jean-Michel Roquejoffre, Juan-Luis Vázquez. Ignition and propagation in an integro-differential model for spherical flames. Discrete and Continuous Dynamical Systems - B, 2002, 2 (3) : 379-387. doi: 10.3934/dcdsb.2002.2.379

[19]

James Montaldi. Bifurcations of relative equilibria near zero momentum in Hamiltonian systems with spherical symmetry. Journal of Geometric Mechanics, 2014, 6 (2) : 237-260. doi: 10.3934/jgm.2014.6.237

[20]

Leonid Kunyansky. Fast reconstruction algorithms for the thermoacoustic tomography in certain domains with cylindrical or spherical symmetries. Inverse Problems and Imaging, 2012, 6 (1) : 111-131. doi: 10.3934/ipi.2012.6.111

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (284)
  • HTML views (0)
  • Cited by (8)

Other articles
by authors

[Back to Top]